zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Computational algorithms for computing the fractional derivatives of functions. (English) Zbl 1161.65319
Summary: We propose algorithms to compute the fractional derivatives of a function by a weighted sum of function values at specified points. The fractional derivatives are considered in the Caputo sense. The error analysis of the algorithms and some illustrative examples are presented. The numerical results confirm that the new algorithms are accurate, efficient and readily implemented.

MSC:
65D25Numerical differentiation
26A33Fractional derivatives and integrals (real functions)
65D32Quadrature and cubature formulas (numerical methods)
41A55Approximate quadratures
WorldCat.org
Full Text: DOI
References:
[1] Bagley, R.; Torvik, P.: A theortical basis for the application of fractional calculus to viscoelasticity, J. rheol. 27, No. 3, 201-210 (1983) · Zbl 0515.76012 · doi:10.1122/1.549724
[2] Beyer, H.; Kempfle, S.: Defintion of physically consistent damping laws with fractional derivatives, Z. angew math. Mech. 75, 623-635 (1995) · Zbl 0865.70014 · doi:10.1002/zamm.19950750820
[3] Caputo, M.: Linear models of dissipation whose Q is almost frequency independent, part II, Geophys. J. R. astr. Soc. 13, 529-539 (1967)
[4] Diethelm, K.: An algorithm for the numerical solution for differential equations of fractional order, Elec. transact. Numer. anal. 5, 1-6 (1997) · Zbl 0890.65071 · emis:journals/ETNA/vol.5.1997/pp1-6.dir/pp1-6.html
[5] Diethelm, K.; Ford, N.: Analysis of fractional differential equations, J. math. Anal. appl. 265, 229-248 (2002) · Zbl 1014.34003 · doi:10.1006/jmaa.2001.7194
[6] Diethelm, K.; Ford, N.; Freed, A.: A predictor-corrector approach for the numerical solution of fractional differential equations, Nonlinear dyn. 29, 3-22 (2002) · Zbl 1009.65049 · doi:10.1023/A:1016592219341
[7] Diethelm, K.; Ford, N. J.; Freed, A. D.: Detailed error analysis for a fractional Adams method, Numer. algorithms 36, 31-52 (2004) · Zbl 1055.65098 · doi:10.1023/B:NUMA.0000027736.85078.be
[8] Diethelm, K.; Ford, N. J.; Freed, A. D.; Luchko, Yu.: Algorithms for the fractional calculus: a selection of numerical methods, Comput. methods appl. Mech. eng. 194, No. 6 -- 8, 743-773 (2005) · Zbl 1119.65352 · doi:10.1016/j.cma.2004.06.006
[9] Gerald, C.; Wheatley, P.: Applied numerical analysis, (2004) · Zbl 0684.65002
[10] R. Gorenflo, F. Mainardi, Fractional calculus: integral and differential equations of fractional order, in: A. Carpinteri, F. Mainardi (Eds.), Fractals and Fractional Calculus in Continuum Mechanics, Springer Verlag, Wien and New York, 1997, pp. 223 -- 276.
[11] He, J. H.: Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. Mech. eng. 167, 57-68 (1998) · Zbl 0942.76077 · doi:10.1016/S0045-7825(98)00108-X
[12] He, J. H.: Some applications of nonlinear fractional differential equations and their approximations, Bull. sci. Technol. 15, No. 2, 86-90 (1999)
[13] Hilfer, R.: Foundations of fractional dynamics, Fractals 3, No. 3, 549-556 (1995) · Zbl 0870.58041 · doi:10.1142/S0218348X95000485
[14] Huang, F.; Liu, F.: The fundamental solution of the spcae-time fractional advection-dispersion equation, J. appl. Math. comput. 18, No. 2, 339-350 (2005) · Zbl 1086.35003 · doi:10.1007/BF02936577
[15] Lubich, C.: Fractional linear multistep methods for Abel-Volterra integral equations of the second kind, Math. comp. 45, No. 172, 463-469 (1985) · Zbl 0584.65090 · doi:10.2307/2008136
[16] Lubich, C.: Discretized fractional calculus, SIAM J. Math. anal. 17, 704-719 (1986) · Zbl 0624.65015 · doi:10.1137/0517050
[17] Y. Luchko, R. Gorenflo, The initial value problem for some fractional differential equations with the Caputo derivatives, Preprint Series A08 -- 98, Fachbreich Mathematik and Informatik, Freic Universitat Berlin, 1998. · Zbl 0940.45001
[18] Mainardi, F.: Fractional relaxation-oscilation and fractional diffusion-wave phenomena, Chaos solitons fractals 7, 1461-1477 (1996) · Zbl 1080.26505 · doi:10.1016/0960-0779(95)00125-5
[19] Mainardi, F.: Fractional calculus: ’some basic problems in continuum and statistical mechanics’, Fractals and fractional calculus in continuum mechanics, 291-348 (1997) · Zbl 0917.73004
[20] Mathews, J.; Fink, K.: Numerical methods using mathlab, (1990)
[21] Meerschaert, M. M.; Scheffler, H. P.; Tadjeran, C.: Finite difference methods for two-dimensional fractional dispersion equation, J. comput. Phys. 211, 249-261 (2006) · Zbl 1085.65080 · doi:10.1016/j.jcp.2005.05.017
[22] Metzler, R.; Klafter, J.: The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics, J. phys. A 37, R161-208 (2004) · Zbl 1075.82018 · doi:10.1088/0305-4470/37/31/R01
[23] Miller, K. S.; Ross, B.: An introduction to the fractional calculus and fractional differential equations, (1993) · Zbl 0789.26002
[24] Momani, S.: Non-perturbative analytical solutions of the space- and time-fractional Burgers equations, Chaos, solitons fractals 28, No. 4, 930-937 (2006) · Zbl 1099.35118 · doi:10.1016/j.chaos.2005.09.002
[25] Momani, S.; Odibat, Z.: Analytical solution of a time-fractional Navier -- Stokes equation by Adomian decomposition method, Appl. math. Comput. 177, 488-494 (2006) · Zbl 1096.65131 · doi:10.1016/j.amc.2005.11.025
[26] Momani, S.; Odibat, Z.: Numerical comparison of methods for solving linear differential equations of fractional order, chaos, Solitons fractals 31, 1248-1255 (2007) · Zbl 1137.65450 · doi:10.1016/j.chaos.2005.10.068
[27] Momani, S.; Odibat, Z.: Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. lett. A 365, 345-350 (2007) · Zbl 1203.65212 · doi:10.1016/j.physleta.2007.01.046
[28] Odibat, Z.: Approximations of fractional integral and Caputo fractional derivatives, Appl. math. Comput. 178, 527-533 (2006) · Zbl 1101.65028 · doi:10.1016/j.amc.2005.11.072
[29] Odibat, Z.; Momani, S.: Application of variational iteration method to nonlinear differential equations of fractional order, Int. J. Nonlin. sci. Numer. simulat. 7, No. 1, 15-27 (2006) · Zbl 05675858
[30] Odibat, Z.; Momani, S.: Numerical methods for solving nonlinear partial differential equations of fractional order, Appl. math. Modell. 32, No. 1, 28-39 (2008) · Zbl 1133.65116 · doi:10.1016/j.apm.2006.10.025
[31] Odibat, Z.; Momani, S.: Generalized differential transform method for linear partial differential equations of fractional order, Appl. math. Lett. 21, No. 2, 194-199 (2008) · Zbl 1132.35302 · doi:10.1016/j.aml.2007.02.022
[32] Oldham, K. B.; Spanier, J.: The fractional calculus, (1974) · Zbl 0292.26011
[33] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[34] Podlubny, I.: Geometric and physical interpretation of fractional integration and fractional differentiation, Fract. calculus appl. Anal. 5, 367-386 (2002) · Zbl 1042.26003
[35] Shawagfeh, N.: Analytical approximate solutions for nonlinear fractional differential equations, J. math. Anal. appl. 131, 517-529 (2002) · Zbl 1029.34003 · doi:10.1016/S0096-3003(01)00167-9
[36] Yuan, L.; Agrawal, O. P.: A numerical scheme for dynamic systems containing fractional derivatives, J. vibrat. Acoust. 124, 321-324 (2002)